Alert archive / Montana / High Wind Warnings in 2020

High Wind Warning 21, NWS Great Falls, MT

November 26, 2020

NWS Great Falls, MT issued this high wind warning at Nov 26, 2020, 3:00 PM MST. It took effect at Nov 27, 2020, 2:41 AM MST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 2020, 3:00 PM MST (22:00 UTC)
In effect from
Nov 27, 2020, 2:41 AM MST
Expired
Nov 28, 2020, 12:02 PM MST
In force
33 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

985 
WWUS75 KTFX 262200
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
300 PM MST Thu Nov 26 2020

MTZ009-010-044-048-271200-
/O.UPG.KTFX.HW.A.0020.201127T2100Z-201128T1900Z/
/O.NEW.KTFX.HW.W.0021.201127T1500Z-201128T1900Z/
Northern Rocky Mountain Front-Eastern Glacier-Toole-
Southern Rocky Mountain Front-
Including Logan Pass, Browning, Heart Butte, Cut Bank, Shelby, 
Sunburst, Bynum, Choteau, and Augusta
300 PM MST Thu Nov 26 2020

...HIGH WIND WARNING IN EFFECT FROM 8 AM FRIDAY TO NOON MST
SATURDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts mostly up to 60
  mph expected, but gusts up to 75 mph possible in more wind-prone
  areas on the Rocky Mountain Front.

* WHERE...Northern Rocky Mountain Front, Eastern Glacier, Toole 
  and Southern Rocky Mountain Front.

* WHEN...From 8 AM Friday to noon MST Saturday.

* IMPACTS...Strong and gusty winds could blow down limbs, trees,
  and power lines. A few power outages are possible. Travel will
  be difficult, especially for high-profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
4 follow-up statements
552 
WWUS75 KTFX 270941
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
241 AM MST Fri Nov 27 2020

MTZ009-010-044-048-272300-
/O.EXT.KTFX.HW.W.0021.201127T0941Z-201128T1900Z/
Northern Rocky Mountain Front-Eastern Glacier-Toole-
Southern Rocky Mountain Front-
Including Logan Pass, Browning, Heart Butte, Cut Bank, Shelby, 
Sunburst, Bynum, Choteau, and Augusta
241 AM MST Fri Nov 27 2020

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MST SATURDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph
  occurring. Gusts up to 75 mph possible in more wind-prone
  areas on the Rocky Mountain Front.

* WHERE...Eastern Glacier, Southern Rocky Mountain Front, 
  Northern Rocky Mountain Front and Toole.

* WHEN...Until noon MST Saturday.

* IMPACTS...Strong and gusty winds could blow down limbs, trees, 
  and power lines. A few power outages are possible. Travel will 
  be difficult, especially for high-profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
457 
WWUS75 KTFX 272112
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
212 PM MST Fri Nov 27 2020

MTZ011>013-045>047-049>051-281200-
/O.EXA.KTFX.HW.W.0021.000000T0000Z-201128T1900Z/
Hill-Cascade-Chouteau-Liberty-Eastern Pondera-Blaine-
Eastern Teton-Judith Basin-Fergus-
Including Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, 
Kings Hill Pass, Fort Benton, Carter, Big Sandy, Chester, 
Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Fairfield, 
Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
212 PM MST Fri Nov 27 2020

...HIGH WIND WARNING IN EFFECT UNTIL NOON MST SATURDAY...

* WHAT...West to southwest winds 30 to 40 mph with gusts up to 65
  mph.

* WHERE...Hill, Cascade, Chouteau, Liberty, Eastern Pondera, 
  Blaine, Eastern Teton, Judith Basin and Fergus.

* WHEN...Until noon MST Saturday.

* IMPACTS...Travel can be difficult for high profile vehicles. 
  Gusty winds could blow around unsecured objects. Tree limbs 
  could be blown down and cause local power outages. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this 
situation. Fasten loose objects or shelter objects in a safe 
location prior to the onset of winds. 

&&

$$

MTZ009-010-044-048-281200-
/O.CON.KTFX.HW.W.0021.000000T0000Z-201128T1900Z/
Northern Rocky Mountain Front-Eastern Glacier-Toole-
Southern Rocky Mountain Front-
Including Logan Pass, Browning, Heart Butte, Cut Bank, Shelby, 
Sunburst, Bynum, Choteau, and Augusta
212 PM MST Fri Nov 27 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY...

* WHAT...West to southwest winds 30 to 40 mph with gusts up to 65
  mph. Gusts up to 75 mph possible in more wind-prone areas on the
  Rocky Mountain Front.

* WHERE...Southern Rocky Mountain Front, Northern Rocky Mountain 
  Front, Toole and Eastern Glacier.

* WHEN...Until noon MST Saturday.

* IMPACTS...Travel can be difficult for high profile vehicles. 
  Gusty winds could blow around unsecured objects. Tree limbs 
  could be blown down and cause local power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this 
situation. Fasten loose objects or shelter objects in a safe 
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
224 
WWUS75 KTFX 280733
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1233 AM MST Sat Nov 28 2020

MTZ009>013-044>051-282200-
/O.EXT.KTFX.HW.W.0021.000000T0000Z-201128T2200Z/
Northern Rocky Mountain Front-Eastern Glacier-Hill-Cascade-
Chouteau-Toole-Liberty-Eastern Pondera-Blaine-
Southern Rocky Mountain Front-Eastern Teton-Judith Basin-Fergus-
Including Logan Pass, Browning, Heart Butte, Cut Bank, Havre, 
Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, 
Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Bynum, Choteau, 
Augusta, Fairfield, Dutton, Raynesford, Stanford, Hobson, 
Lewistown, Winifred, Lewistown Divide, and Grass Range
1233 AM MST Sat Nov 28 2020

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

* WHAT...West winds 30 to 40 mph, with gusts up to 65 mph, are
  occurring. Gusts up to 75 mph are possible in more wind-prone 
  areas on the Rocky Mountain Front.

* WHERE...Portions of central and north central Montana.

* WHEN...Until 3 PM MST this afternoon.

* IMPACTS...Travel can be difficult for high profile vehicles or
  those pulling trailers. Gusty winds could blow around unsecured
  objects. Tree limbs could be blown down and cause local power 
  outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this 
situation. Fasten loose objects or shelter objects in a safe 
location prior to the onset of winds. 

&&

Moldan

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
045 
WWUS75 KTFX 281902
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1202 PM MST Sat Nov 28 2020

MTZ009>013-044>051-282015-
/O.CAN.KTFX.HW.W.0021.000000T0000Z-201128T2200Z/
Northern Rocky Mountain Front-Eastern Glacier-Hill-Cascade-
Chouteau-Toole-Liberty-Eastern Pondera-Blaine-
Southern Rocky Mountain Front-Eastern Teton-Judith Basin-Fergus-
1202 PM MST Sat Nov 28 2020

...HIGH WIND WARNING IS CANCELLED...

Strong winds are no longer expected for the warned area but note 
that winds may remain gusty through mid- afternoon. Continue to 
use caution while operating high profile vehicles, or units 
containing trailers or oversize loads.


$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 26, 10:40 AM MST, 4 hours 20 minutes earlier.

Area forecast discussion, Nov 26, 10:40 AM MST, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1040 AM MST Thu Nov 26 2020

Aviation Section Updated

.SYNOPSIS...
An active weather pattern will support strong gusty winds occurring
across parts of north-central and central Montana through Saturday.
The strongest and potentially damaging winds are expected later
Friday into Saturday as a disturbance combines with a strong jet
stream to produce areas of high winds. The area of greatest
confidence for seeing high winds is along the Rocky Mountain Front
and extending east near the Canadian border to near Interstate 15.

&&

.UPDATE...
No changes to the forecast for this morning. A few light snow
showers or flurries along the Rocky Mountain Front and across
Central MT, but no impacts expected. Some clearing moving
southward from the Cut Bank area. Afternoon temperatures look on
track. Looking ahead, still looks windy over the Rocky Mountain
Front and Cut Bank area for Friday into Saturday. Brusda

&&

.AVIATION...
1040 AM MST Thu Nov 26 2020 (26/18Z TAF period)

A few snow showers/flurries will continue this afternoon over the
western/central mountains. Otherwise, decreasing clouds expected
over the region. Surface winds will gradually increase this
afternoon through this evening. Strong winds possible in the Cut
Bank area by late Friday morning. Mountains/passes will be obscured
at times. Brusda

No TAF at KWYS until airport operations resume next spring.

Refer to weather.gov/zlc for more detailed regional aviation
weather and hazard information.

&&

.PREV DISCUSSION...
/ISSUED 430 AM MST Thu Nov 26 2020/

Today through Sunday...

A fairly strong disturbance and surface cold front will move
southeast from Alberta through northeast Montana today. To the south
and west of the front, gusty winds will occur across northern and
central Montana, with localized gusts nearing 60 mph across parts of
the Rocky Mountain Front this morning into early afternoon. After a
brief lessening of winds across the plains this afternoon, winds
again increase overnight tonight as mid-level jet energy moves
across the Northern Rockies on the north side of upper level
ridging. Again, a few gusts above 60 mph are possible along the
Rocky Mountain Front. Strong to high winds are then expected late
Friday through at least Saturday morning as a strong westerly low-
level and mid-level jet streak moves across the region. A High Wind
Watch continues for this time along the Rocky Mountain Front and the
Hi-Line between the Northern Rockies and about Interstate 15.
However, some models indicate the potential for more widespread high
winds across much of the remainder of north-central Montana, so this
bears watching especially for Saturday morning. With clouds and good
mixing overnight Friday night into Saturday morning, temperatures
are likely to stay on the mild side and perhaps stay above freezing
especially in the windiest locations. On the back side of the upper
trough, a surface cold front will move south across north-central
Montana and cool temperatures and diminish winds late Saturday, with
cool temperatures lingering into Sunday with near normal highs for
Sunday as upper ridging builds overhead. Winds increase along the
lee of the Northern Rockies again by Sunday afternoon as southwest
cross-barrier flow increases again ahead of the next system.

Monday through Wednesday...

Modeling is starting to trending more and more south with this next
system Monday as upstream upper ridging rapidly builds in from the
east and shunts the majority of the upper energy south toward the
Great Basin just as it reaches Montana. However, some snow can not
be ruled out at this time especially for the west and southwest
mountains as well as southern parts of the Golden Triangle around
Great Falls, though precipitation/snow amounts would be
significantly limited by the fast movement of the system. Relatively
quiet weather then builds across the region for the middle of next
week, though the exact placement of the strong ridging aloft and any
potential snow cover from Monday will dictate whether temperatures
are near normal or up to 10 degrees above normal.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  41  31  50  35 /  10   0   0   0
CTB  37  30  44  30 /   0   0   0   0
HLN  40  23  46  23 /   0   0   0   0
BZN  37  13  41  13 /   0   0   0   0
WYS  23   5  28   1 /   0   0   0   0
DLN  32  13  36  15 /   0   0   0   0
HVR  36  26  43  29 /   0   0   0   0
LWT  37  24  49  28 /  10   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Friday afternoon through Saturday morning
Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky
Mountain Front...Toole.

&&

http://www.weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 5:26 PM MSTSpecial Weather StatementTFXJudith Basin34 min

Nearby

High Wind Warnings in Montana, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.